Alert archive / Puerto Rico / Special Weather Statements in 2016

Special Weather Statement, NWS JSJ

October 18, 2016

NWS JSJ issued this special weather statement at Oct 18, 2016, 7:01 AM CDT. It was in force for 74 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2016, 7:01 AM CDT (12:01 UTC)
Expired
Oct 18, 2016, 8:15 AM CDT
In force
74 min
Issued by
NWS JSJ

The radar

The San Juan radar (TJUA), 67 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

741 
WWCA82 TJSJ 181201
SPSSJU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
801 AM AST TUE OCT 18 2016

PRZ001-004>007-009-181245-
NORTH CENTRAL-PONCE AND VICINITY-SAN JUAN AND VICINITY-CENTRAL
INTERIOR-EASTERN INTERIOR-WESTERN INTERIOR-
801 AM AST TUE OCT 18 2016

...A LINE OF STRONG THUNDERSTORMS IS AFFECTING THE CENTRAL
INTERIOR...

AT 757 AM AST...A LINE OF STRONG THUNDERSTORMS IS MOVING QUICKLY
ACROSS THE CENTRAL PUERTO RICO. TORRENTIAL RAINFALL...GUSTY WINDS OF
30-40 MPH AND FREQUENT LIGHTNING WILL ACCOMPANY THIS LINE OF
THUNDERSTORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1833 6636 1836 6635 1837 6630 1833 6628
      1832 6621 1828 6621 1826 6619 1828 6615
      1813 6625 1797 6654 1796 6658 1796 6662
      1798 6663 1805 6663 1817 6670 1819 6678
      1834 6659 1838 6642
TIME...MOT...LOC 1157Z 237DEG 39KT 1823 6662 1821 6655 1817 6651 1809
6650 1803 6654

$$

ER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Oct 18, 6:17 AM CDT, 44 minutes earlier.

Area forecast discussion, Oct 18, 6:17 AM CDT, 44 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
717 AM AST Tue Oct 18 2016

.SYNOPSIS...
An induce surface trough due to the interaction of a broad
Surface Low Pressure to the east of Bahamas and a frontal boundary
associated with Nicole is producing unstable conditions across the
region today. In addition, is inducing a southerly wind flow
across the forecast area, which is expected at least until
Late Wednesday or Thursday. Thereafter, winds are to become more
easterly as the Atlantic ridge will build and sink southward
across the Northeastern Caribbean.

&&

.DISCUSSION...
Showers and thunderstorms moved across the southern municipalities
overnight. Then a squall line moved inland across West Puerto Rico
from the Mona Passage early this morning. This squall line produce
frequent lightning, gusty winds and heavy rainfall across these
municipalities. Several Special weather Statements as well as a
Flood advisory were issued across the west, west interior and
southern municipalities. This activity is expected to continue
moving northeastward, as a result, the municipalities of the
interior, north, south and east PR can expect inclement weather
with periods of moderate to heavy rain, frequent lightning,
ponding of waters on roadways, gusty winds, urban and small stream
flooding during the next one to three hours.

After the passage of this squall line, tranquil weather
conditions are expected until the afternoon hours. However,
showers and thunderstorms are expected over most of Puerto Rico as
an area of low pressure induced a very moist southerly flow across
the region. This moist southerly flow will combined with favorable
atmospheric conditions to produce scattered showers with
thunderstorms over most of Puerto Rico this afternoon, but mainly
along the northern slopes of the island. But keep in mind, that
cloudiness could inhibit afternoon convection. This wet pattern is
expected to continue through at least midweek. As a result of, expect
another good chance for enhanced afternoon convection on Wednesday
with moisture advection and instability expected to decrease and
diminish by Thursday and into the upcoming weekend, as an upper
level high pressure build over the region.

&&

.AVIATION...
SHRA/TSRA expected to continue across mainland Puerto Rico, as a
squall line move northeastward across the island. Some of these
showers are expected to create brief periods of MVFR and IFR at
TJBQ/TJMZ/TJPS/TJSJ at least until 15z. Then SHRA/TSRA are
expected to decrease. Medium confidence on fcst thru 16z,
however, SHRA/TSRA should develop along and to the north of the
mtn ranges of PR on Tuesday afternoon. Low level southerly winds
will continue at 5-12 kts.

&&

.MARINE...
A long period north to northeast swell between 6 and 10 feet are
expected across the Atlantic waters, and Caribbean Passages
through at least wednesday. As a result, a coastal flood and high
surf advisories continue in effect for the north facing coasts of
Puerto Rico and Northern U.S. Virgin Islands. A Small Craft
advisories are in effect for the Atlantic waters and local
passages. In addition, there is a high risk of rip currents along the
northwest through northeast facing beaches of Puerto Rico and
Culebra, Vieques as well as the Northern USVI and the east end in
Saint Croix.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  91  78  91  79 /  60  20  20  20
STT  90  79  89  80 /  40  20  20  30

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through Wednesday afternoon for Culebra-
     Mayaguez and Vicinity-North Central-Northeast-Northwest-San
     Juan and Vicinity-Southeast-Vieques-Western Interior.

     Small Craft Advisory from 6 PM this evening to 6 AM AST
     Wednesday for Northeast.

     High Surf Advisory until 6 AM AST Wednesday for Culebra-Mayaguez
     and Vicinity-North Central-Northeast-Northwest-San Juan and
     Vicinity-Southeast-Western Interior.

     Coastal Flood Advisory until 6 PM AST this evening for Culebra-
     Mayaguez and Vicinity-North Central-Northeast-Northwest-San
     Juan and Vicinity-Southeast-Western Interior.

     Small Craft Advisory until 6 AM AST Wednesday for Mayaguez and
     Vicinity-North Central-Northwest-San Juan and Vicinity.

VI...High Rip Current Risk through Wednesday afternoon for St Croix-
     St.Thomas...St. John.. and Adjacent Islands.

     Small Craft Advisory from 6 PM this evening to 6 AM AST
     Wednesday for St.Thomas...St. John.. and Adjacent Islands.

     High Surf Advisory until 6 AM AST Wednesday for St.Thomas...St.
     John.. and Adjacent Islands.

     Coastal Flood Advisory until 6 PM AST this evening for
     St.Thomas...St. John.. and Adjacent Islands.

AM...High Rip Current Risk through Wednesday afternoon for Coastal
     Waters of Southern USVI Vieques and Eastern Puerto Rico out
     10 NM.

     High Surf Advisory until 6 AM AST Wednesday for Coastal Waters
     of Southern USVI Vieques and Eastern Puerto Rico out 10 NM.

     Coastal Flood Advisory until 6 PM AST this evening for Coastal
     Waters of Northern USVI and Culebra out 10 NM-Coastal
     Waters of Southern USVI Vieques and Eastern Puerto Rico out
     10 NM.

     Small Craft Advisory until 6 AM AST Wednesday for Caribbean
     Waters of Puerto Rico from 10 NM to 17N-Coastal Waters of
     Southern USVI Vieques and Eastern Puerto Rico out 10 NM.

     Small Craft Advisory until 6 PM AST Wednesday for Anegada
     Passage Southward to 17N-Atlantic Waters of Puerto Rico and
     USVI from 10 NM to 19.5N-Coastal Waters OF Northwestern
     Puerto Rico out 10 NM-Coastal Waters of Northern Puerto
     Rico out 10 NM-Coastal Waters of Northern USVI and Culebra
     out 10 NM-Mona Passage Southward to 17N.

     High Rip Current Risk until 6 PM AST this evening for Coastal
     Waters of Northern USVI and Culebra out 10 NM.

     High Rip Current Risk from Wednesday morning through Wednesday
     afternoon for Coastal Waters of Northern USVI and Culebra
     out 10 NM.

     High Surf Advisory until 6 PM AST this evening for Coastal
     Waters of Northern USVI and Culebra out 10 NM.

&&

71/27
Hazardous weather outlook, Oct 18, 5:20 AM CDT, 1 hour 41 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
555 AM AST MARTES 18 DE OCTUBRE DE 2016

AMZ710>745-PRZ001>013-191000-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR-
NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE-
OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE-
555 AM AST MARTES 18 DE OCTUBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD DE TRONADAS CON LLUVIAS
MODERADAS A FUERTES Y VIENTOS BREVES EN RAFAGAS ESTA TARDE A TRAVES
DE PORCIONES DE SECTORES DEL NORTE...OESTE Y CENTRO DE PUERTO RICO.

.INUNDACIONES...LLUVIAS DE MODERADAS A FUERTES PUDIERAN RESULTAR EN
ACUMULACION DE AGUA EN CARRETERAS Y EN INUNDACIONES MENORES EN AREAS
DE POBRE DRENAJE.

.OLAS...OLEAJE PICADO DE HASTA 6-10 PIES SE ESPERA A TRAVES DE LAS
AGUAS DEL ATLANTICO Y LOS PASAJES LOCALES.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DEL ATLANTICO DE PUERTO RICO.

.CALOR...VIENTOS ALISIOS DEL SURESTE RESULTARAN INDICES DE CALOR
SOBRE LO NORMAL A LO LARGO DE LA COSTA NORTE DE PUERTO RICO.

.DIAS DOS HASTA SIETE...MIERCOLES A LUNES

SE ESPERA UN AUMENTO EN EL POTENCIAL DE DESARROLLO DE AGUACEROS Y
TRONADAS SOBRE PARTES DEL AREA DE PRONOSTICO A MEDIDA QUE UNA BAJA
PRESION SE DESARROLLE NORTE DE LA REGION. INUNDACIONES URBANAS Y DE
RIACHUELOS SON POSIBLES CADA DIA.

SE ESPERAN QUE LAS MAREJADAS DE PERIODO LARGO DEL NORTE CONTINUEN
AFECTANDO LAS ISLAS LOCALES MIERCOLES HASTA EL JUEVES, PARA PRODUCIR
ALTURAS PELIGROSAS DE OLAS ROMPIENTES, CORRIENTES SUBMARINAS Y
EROSION COSTERA A LO LARGO DE LAS COSTAS DE LAS AGUAS DEL ATLANTICO
Y LOS PASAJES DEL CARIBE.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR CORRIENTES SUBMARINAS Y
INUNDACIONES MENORES AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN
JUAN.

AMZ715-725-VIZ001-002-191000-
SAN TOMAS SAN JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES
DEL CARIBE-
555 AM AST MARTES 18 DE OCTUBRE DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA
LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES.

.DIA UNO...HOY Y ESTA NOCHE

.OLAS...OLEAJE PICADO DE 6-10 PIES SE ESPERA A TRAVES DE LAS
AGUAS DEL ATLANTICO Y LOS PASAJES LOCALES.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES
SUBMARINAS PARA TODAS LAS PLAYAS DEL NORTE DE LAS ISLAS VIRGENES
AMERICANAS.

.DIAS DOS HASTA SIETE...MIERCOLES A LUNES

SE ESPERAN QUE LAS MAREJADAS DE PERIODO LARGO DEL NORTE CONTINUEN
AFECTANDO LAS ISLAS LOCALES MIERCOLES HASTA EL JUEVES, PARA PRODUCIR
ALTURAS PELIGROSAS DE OLAS ROMPIENTES, CORRIENTES SUBMARINAS Y
EROSION COSTERA A LO LARGO DE LAS COSTAS DE LAS AGUAS DEL ATLANTICO
Y LOS PASAJES DEL CARIBE.

.COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO SE
INVITA A LOS OBSERVADORES A REPORTAR CORRIENTES SUBMARINAS Y
INUNDACIONES MENORES AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN
JUAN.

In the hours before

Special weather statement, Oct 18, 5:07 AM CDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
607 AM AST TUE OCT 18 2016

PRZ007>011-181130-
SOUTHWEST-PONCE AND VICINITY-NORTHWEST-MAYAGUEZ AND VICINITY-WESTERN
INTERIOR-
607 AM AST TUE OCT 18 2016

...A STRONG THUNDERSTORM WILL AFFECT CAMUY...ISABELA...
QUEBRADILLAS...SABANA GRANDE...SAN SEBASTIAN...WESTERN YAUCO...SAN
GERMAN...GUAYANILLA...MARICAO...LARES...HORMIGUEROS...MAYAGUEZ...
MOCA...GUANICA...LAJAS...ANASCO...RINCON...AGUADA...AGUADILLA...LAS
MARIAS AND CABO ROJO MUNICIPALITIES...

AT 604 AM AST A INTENSE AREA OF SHOWERS AND STRONG THUNDERSTORMS
AREA AFFECTING WESTERN PUERTO RICO. DANGEROUS LIGHTING
STRIKES...TORRENTIAL RAINFALL AND STRONG GUSTY WINDS ARE EXPECTED.
AS THESE STORMS PASS BY...EXPECT STRONG GUSTY WINDS AROUND 30-35.
THIS ACTIVITY WILL CONTINUE DURING THE NEXT HOUR OR SO ACROSS THESE
MUNICIPALITIES.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1849 6688 1795 6684 1797 6693 1793 6692
      1793 6697 1797 6699 1798 6706 1795 6710
      1797 6718 1793 6719 1799 6721 1801 6717
      1804 6721 1821 6715 1828 6719 1830 6723
      1836 6727 1842 6716 1848 6717 1851 6714
TIME...MOT...LOC 1004Z 200DEG 0KT 1823 6715

FC
Special weather statement, Oct 18, 6:28 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
728 AM AST TUE OCT 18 2016

PRZ006-007-009-181230-
PONCE AND VICINITY-CENTRAL INTERIOR-WESTERN INTERIOR-
728 AM AST TUE OCT 18 2016

...A STRONG THUNDERSTORM WILL AFFECT ADJUNTAS...PENUELAS...JUANA
DIAZ...PONCE...SOUTHEASTERN YAUCO...OROCOVIS...GUAYANILLA...UTUADO...
VILLALBA...COAMO...CIALES AND JAYUYA MUNICIPALITIES...

AT 726 AM AST...STRONG THUNDERSTORMS MOVED INLAND ACROSS THE
SOUTHWEST AND SOUTH CENTRAL PUERTO RICO OVER THE NEXT HOUR OR SO.
TORRENTIAL RAINFALL, GUSTY WINDS UP TO 30 MPH AND FREQUENT LIGHTNING
IS POSSIBLE WITH THIS THUNDERSTORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1819 6638 1799 6675 1800 6676 1799 6676
      1801 6677 1800 6680 1799 6680 1799 6679
      1797 6679 1806 6690 1832 6664
TIME...MOT...LOC 1126Z 226DEG 28KT 1808 6675

ER
Special weather statement, Oct 18, 6:57 AM CDT, 4 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
607 AM AST MARTES 18 DE OCTUBRE DE 2016

PRZ007>011-181130-
SUROESTE-PONCE Y VECINDAD-NOROESTE-MAYAGUEZ Y VECINDAD-
OESTE INTERIOR-
607 AM AST MARTES 18 DE OCTUBRE DE 2016

...UNA AREA DE FUERTES TRONADAS AFECTARAN A CAMUY...ISABELA...
QUEBRADILLAS...SABANA GRANDE...SAN SEBASTIAN...WESTERN YAUCO...SAN
GERMAN...GUAYANILLA...MARICAO...LARES...HORMIGUEROS...MAYAGUEZ...
MOCA...GUANICA...LAJAS...ANASCO...RINCON...AGUADA...AGUADILLA...LAS
MARIAS Y CABO ROJO...

A LAS 6:04 AM AST...UNA AREA INTENSA DE AGUACEROS Y FUERTES TRONADAS
AFECTAN EL OESTE DE PUERTO RICO. SE ESPERAN RAYOS
PELIGROSOS...LLUVIAS TORRENCIALES Y RAFAGAS DE VIENTOS. A MEDIDA
QUE PASEN ESTAS TORMENTAS...SE ESPERA FUERTES VIENTOS ALREDEDOR
DE 30-35 NUDOS. ESTA ACTIVIDAD CONTINUARA DURANTE LA PROXIMA HORA
O MAS A TRAVES DE ESTOS MUNICIPIOS.

VIENTOS EN EXCESO DE 30 MPH SON POSIBLES CON ESTA TRONADA.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TRONADA.
LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

FC/RVT
Special weather statement, Oct 18, 7:00 AM CDT, 1 minute before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
728 AM AST MARTES 18 DE OCTUBRE DE 2016

PRZ006-007-009-181230-
PONCE Y VECINDAD-INTERIOR CENTRAL-OESTE INTERIOR-
728 AM AST MARTES 18 DE OCTUBRE DE 2016

...UNA AREA DE FUERTES TRONADAS AFECTARAN A ADJUNTAS...PENUELAS...JUANA
DIAZ...PONCE...SOUTHEASTERN YAUCO...OROCOVIS...GUAYANILLA...UTUADO...
VILLALBA...COAMO...CIALES Y JAYUYA...

A LAS 7:26 AM AST...TRONADAS FUERTES SE MUEVEN SOBRE EL SUROESTE
Y SUR CENTRAL DE PUERTO RICO DURANTE LAS PROXIMAS HORAS. LLUVIAS
TORRENCIALES...RAFAGAS DE VIENTOS HASTA 30 NUDOS Y
RAYOS FRECUENTES SON POSIBLES CON ESTAS TORMENTAS.

LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN
CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A
TRAVES DE CARRETERAS INUNDADAS.

RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TRONADA.
LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA.
BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO.

ER/RVT
Special weather statement, Oct 18, 7:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
801 AM AST TUE OCT 18 2016

PRZ001-004>007-009-181245-
NORTH CENTRAL-PONCE AND VICINITY-SAN JUAN AND VICINITY-CENTRAL
INTERIOR-EASTERN INTERIOR-WESTERN INTERIOR-
801 AM AST TUE OCT 18 2016

...A LINE OF STRONG THUNDERSTORMS IS AFFECTING THE CENTRAL
INTERIOR...

AT 757 AM AST...A LINE OF STRONG THUNDERSTORMS IS MOVING QUICKLY
ACROSS THE CENTRAL PUERTO RICO. TORRENTIAL RAINFALL...GUSTY WINDS OF
30-40 MPH AND FREQUENT LIGHTNING WILL ACCOMPANY THIS LINE OF
THUNDERSTORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1833 6636 1836 6635 1837 6630 1833 6628
      1832 6621 1828 6621 1826 6619 1828 6615
      1813 6625 1797 6654 1796 6658 1796 6662
      1798 6663 1805 6663 1817 6670 1819 6678
      1834 6659 1838 6642
TIME...MOT...LOC 1157Z 237DEG 39KT 1823 6662 1821 6655 1817 6651 1809
6650 1803 6654

ER
Special weather statement, Oct 18, 7:01 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE SAN JUAN PR
801 AM AST TUE OCT 18 2016

PRZ006-007-009-181315-
PONCE AND VICINITY-CENTRAL INTERIOR-WESTERN INTERIOR-
801 AM AST TUE OCT 18 2016

...A STRONG THUNDERSTORM WILL AFFECT ADJUNTAS...PENUELAS...JUANA
DIAZ...PONCE...SOUTHEASTERN YAUCO...OROCOVIS...GUAYANILLA...UTUADO...
VILLALBA...COAMO...CIALES AND JAYUYA MUNICIPALITIES...

AT 726 AM AST...STRONG THUNDERSTORMS MOVING INLAND ACROSS THE
SOUTHWEST AND SOUTH CENTRAL PUERTO RICO OVER THE NEXT HOUR OR SO.
TORRENTIAL RAINFALL, GUSTY WINDS UP TO 30 MPH AND FREQUENT
LIGHTNING IS POSSIBLE WITH THIS THUNDERSTORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 1819 6638 1799 6675 1800 6676 1799 6676
      1801 6677 1800 6680 1799 6680 1799 6679
      1797 6679 1806 6690 1832 6664
TIME...MOT...LOC 1126Z 226DEG 28KT 1808 6675

ER

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:12 PM CDTCoastal Flood AdvisoryJSJ32 hr
Oct 18, 3:27 AM CDTSpecial Marine WarningJSJ93 min
Oct 18, 3:57 AM CDTSpecial Weather StatementJSJ78 min
Oct 18, 5:07 AM CDTSpecial Weather StatementJSJ83 min
Oct 18, 5:26 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 18, 5:42 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 18, 6:28 AM CDTSpecial Weather StatementJSJ62 min
Oct 18, 7:14 AM CDTAreal Flood AdvisoryJSJ5 hr
Oct 18, 8:45 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 18, 9:30 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 18, 9:50 AM CDTAreal Flood AdvisoryJSJ2 hr
Oct 18, 10:47 AM CDTAreal Flood AdvisoryJSJ3 hr
Oct 18, 11:16 AM CDTSpecial Weather StatementJSJ59 min
Oct 18, 12:14 PM CDTFlash Flood WarningJSJ4 hr
Oct 18, 12:33 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 18, 1:17 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 18, 2:53 PM CDTAreal Flood AdvisoryJSJ3 hr
Oct 18, 4:07 PM CDTAreal Flood WarningJSJ9 hr
Oct 18, 4:18 PM CDTAreal Flood WarningJSJ3 hr

Nearby

Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.